Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 30, NWS Great Falls, MT

November 14, 2013

NWS Great Falls, MT issued this high wind warning at Nov 14, 2013, 3:28 AM MST. It took effect at Nov 15, 2013, 2:00 AM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2013, 3:28 AM MST (10:28 UTC)
In effect from
Nov 15, 2013, 2:00 AM MST
Expired
Nov 15, 2013, 9:00 PM MST
In force
19 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS75 KTFX 141028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
328 AM MST THU NOV 14 2013

MTZ009-048-142230-
/O.UPG.KTFX.HW.A.0022.131115T0900Z-131116T0400Z/
/O.NEW.KTFX.HW.W.0030.131115T0900Z-131116T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
328 AM MST THU NOV 14 2013

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 9 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 PM MST FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG AND GUSTY ALONG
  THE ROCKY MOUNTAIN FRONT LATE THURSDAY NIGHT THROUGH FRIDAY
  EVENING. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH
  ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT WITH GUSTS UP TO 75
  MPH AT FAVORABLE LOCATIONS.

* OTHER IMPACTS: AREAS OF BLOWING AND DRIFTING SNOW ARE 
  EXPECTED THROUGH MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
851 
WWUS75 KTFX 142120
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MST THU NOV 14 2013

MTZ009-048-151200-
/O.CON.KTFX.HW.W.0030.131115T0900Z-131116T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
220 PM MST THU NOV 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 9 PM MST
FRIDAY. 

* TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG AND GUSTY 
  ALONG THE ROCKY MOUNTAIN FRONT LATE THURSDAY NIGHT THROUGH 
  FRIDAY EVENING. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH
  ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT. GUSTS UP TO 75 MPH
  ARE POSSIBLE IN FAVORABLE LOCATIONS.

* OTHER IMPACTS: AREAS OF BLOWING AND DRIFTING SNOW ARE 
  EXPECTED THROUGH MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
608 
WWUS75 KTFX 151047
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 AM MST FRI NOV 15 2013

MTZ009-048-152200-
/O.CON.KTFX.HW.W.0030.000000T0000Z-131116T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
347 AM MST FRI NOV 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL PERSIST ALONG THE ROCKY
  MOUNTAIN FRONT THROUGH LATER THIS EVENING.

* WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 65 MPH
  ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT. GUSTS UP TO 75 MPH
  ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* IMPACTS: IN ADDITION TO STRONG WINDS...AREAS OF BLOWING AND
  DRIFTING SNOW WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
016 
WWUS75 KTFX 152107
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
207 PM MST FRI NOV 15 2013

MTZ009-048-160400-
/O.CON.KTFX.HW.W.0030.000000T0000Z-131116T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
207 PM MST FRI NOV 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING FOR THE ROCKY MOUNTAIN FRONT.

* TIMING: STRONG AND GUSTY WINDS WILL GRADUALLY DECREASE ALONG THE
  ROCKY MOUNTAIN FRONT THROUGH THIS EVENING.

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
  ARE GENERALLY EXPECTED ALONG THE ROCKY MOUNTAIN FRONT.
  HOWEVER...GUSTS UP TO 70 MPH REMAIN POSSIBLE THROUGH FAVORED
  CANYONS AND MOUNTAIN PASSES.

* IMPACTS: AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE REDUCED
  VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS...MAINLY AT
  MOUNTAIN PASS LEVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  ALSO...IN SOME AREAS...WINDS BLOWING OVER RIDGE TOPS MAY WRAP
  AROUND AND BLOW FROM A MORE EASTERLY DIRECTION. USE EXTRA
  CAUTION AND BE MINDFUL OF THE POTENTIAL FOR RAPIDLY SHIFTING
  WINDS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
265 
WWUS75 KTFX 160335
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
835 PM MST FRI NOV 15 2013

MTZ009-048-160445-
/O.EXP.KTFX.HW.W.0030.000000T0000Z-131116T0400Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
835 PM MST FRI NOV 15 2013

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MST THIS
EVENING. 

WINDS HAVE BEEN STEADILY DECREASING THROUGH THIS EVENING AND ARE
NOT EXPECTED TO INCREASE THROUGH THE REMAINDER OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:28 AM MST, 0 minutes earlier.

Area forecast discussion, Nov 14, 3:28 AM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
328 AM MST Thu Nov 14 2013

.DISCUSSION...
Thursday through Saturday...Seasonal temperatures will continue
through the rest of the work week ahead of the next winter weather
system that looks to impact the area Saturday. Winds will
increase in speed as Thursday Evening as the pressure gradient
builds ahead of the next system. Have upgraded the high wind watch
to a high wind warning for the Rocky Mountain Front Thursday
Night through Friday Evening due to to the high likelihood of
damaging wind speeds. By late Friday Night moisture moving in from
the Pacific ahead of the front will create some snow showers
across the region...by Saturday the front will move across the
region and temperatures will continue to drop throughout the day.
Snowfall will become widespread across region by mid day
Saturday...and will continue into the night. Strong post frontal
winds associated with this system will lead to blowing and
drifting snow especially across North Central Montana...along with
wind chill values below 0 Fahrenheit Saturday Evening. Suk

Saturday night through Thursday...Have not made any significant
changes to the long term period. Period starts off with widespread
snow and cold temperatures across the forecast as a deep upper
trough swings through the Rocky Mountains. Models continue to
indicate that this shot of winter weather will move out of the
region quite quickly but solutions diverge significantly by
Tuesday. Only agreement between the models is that the flow aloft
will range from westerly to northwesterly. As a result, I have
kept temperatures and pops generally near climatology. mpj &&

.AVIATION...
UPDATED 544Z.
VFR conditions will prevail for the next 24 hours. Winds have
diminished this evening. Areas of Pacific moisture aloft will bring
periods of mid-level cloudiness. Mercer

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  28  45  26 /  10  10  10  30
CTB  44  25  41  21 /  10  10  20  60
HLN  48  28  44  28 /  20  10  10  30
BZN  46  24  44  26 /  10  10  10  20
WEY  35  18  30  19 /  10  10  10  30
DLN  46  24  40  25 /  10  10  10  20
HVR  43  24  43  24 /  10  10  20  30
LWT  47  25  45  25 /  10  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 2 AM to 9 PM MST Friday Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 13, 11:40 AM MST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 AM MST WED NOV 13 2013

MTZ009-048-141200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1140 AM MST WED NOV 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SURFACE WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL BECOME STRONG
AND GUSTY THURSDAY NIGHT AND FRIDAY. A HIGH WIND WATCH HAS BEEN
ISSUED FOR LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

A CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY.
THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL WITH THIS SYSTEM
ALONG WITH MUCH COLDER AIR. THUS WINTER WEATHER HIGHLIGHTS MAY BE
NEEDED FOR PORTIONS OF THE REGION. FRIGID TEMPERATURES WILL REMAIN
OVER THE REGION THROUGH EARLY NEXT WEEK. THOSE WHO PLAN TO BE
OUTSIDE OR HAVE TRAVEL PLANS SHOULD BE PREPARED FOR WINTER
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SNOWFALL AMOUNTS OR HIGH WIND REPORTS WOULD
GREATLY BE APPRECIATED.

MTZ008-010>015-044>047-049>055-141200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1140 AM MST WED NOV 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY.
THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL WITH THIS SYSTEM
ALONG WITH MUCH COLDER AIR. THUS WINTER WEATHER HIGHLIGHTS MAY BE
NEEDED FOR PORTIONS OF THE REGION. FRIGID TEMPERATURES WILL REMAIN
OVER THE REGION THROUGH EARLY NEXT WEEK. THOSE WHO PLAN TO BE
OUTSIDE OR HAVE TRAVEL PLANS SHOULD BE PREPARED FOR WINTER
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SNOWFALL AMOUNTS WOULD GREATLY BE APPRECIATED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:23 PM MSTWinter Storm WatchTFX13 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.